Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 85, NWS Grand Rapids, MI

June 28, 20084 counties in Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 28, 2008, 5:35 PM EDT for 4 counties in Michigan. It was in force for 70 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2008, 5:35 PM EDT (21:35 UTC)
Expired
Jun 28, 2008, 6:45 PM EDT
In force
70 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Allegan County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 69 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 6:00 PM EDTTSTM WND GST 44Muskegon, MIMUSKEGON GLERL SITE.
Jun 28, 6:00 PM EDTMARINE TSTM WIND 443 W Muskegon, MIMEASURED AT THE MUSKEGON GLERL OBSERVATION SITE.
Jun 28, 6:03 PM EDTTSTM WND GST 38Muskegon Arpt, MI
Jun 28, 6:14 PM EDTTSTM WND GST 35Holland, MI
Jun 28, 6:15 PM EDTTSTM WND DMG6 Nw Muskegon, MI16 INCH BRANCH FELL ON A CHEVY BLAZER. MINOR INJURIES.
Jun 28, 6:30 PM EDTTSTM WND DMG1 Ene Muskegon, MI6 INCH MAPLE TREE DOWN ON HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 3:21 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 282135
SVRGRR
MIC005-121-127-139-282245-
/O.NEW.KGRR.SV.W.0085.080628T2135Z-080628T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
535 PM EDT SAT JUN 28 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN
  OTTAWA COUNTY IN SOUTHWEST MICHIGAN
  MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN
  SOUTHERN OCEANA COUNTY IN WEST CENTRAL MICHIGAN

* UNTIL 645 PM EDT

* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 20 MILES WEST OF WHITEHALL TO 20 MILES WEST OF SAUGATUCK...AND
  MOVING EAST NORTHEAST AT 39 MPH.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  GLENN...              DUCK LAKE STATE PARK...
  STONY LAKE...         GANGES...             OVAL BEACH...
  DOUGLAS...            MONTAGUE...          
  SILVER LAKE ST PARK...                      SAUGATUCK...
  CASTLE PARK...        SAUGATUCK STATE PARK...
  WHITEHALL...          HOLLAND ST PARK...    ROTHBURY...
  FENNVILLE...          ROOSEVELT PARK...    
  HOFFMASTER STATE PARK...                    PORT SHELDON...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4368 8653 4368 8604 4340 8605 4312 8598
      4257 8573 4251 8624 4295 8624 4315 8630
      4337 8645 4360 8653
TIME...MOT...LOC 2135Z 246DEG 34KT 4339 8669 4265 8655

$$

LAURENS
3 follow-up statements
000 
WWUS53 KGRR 282159
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
559 PM EDT SAT JUN 28 2008

MIC005-121-127-139-282245-
/O.CON.KGRR.SV.W.0085.000000T0000Z-080628T2245Z/
OCEANA MI-MUSKEGON MI-ALLEGAN MI-OTTAWA MI-
559 PM EDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR OTTAWA...NORTHWESTERN ALLEGAN...MUSKEGON AND SOUTHERN OCEANA
COUNTIES...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROTHBURY TO MUSKEGON TO HOLLAND ST PARK...AND MOVING
NORTHEAST AT 39 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  MUSKEGON...           GRAND HAVEN...        WHITEHALL...
  SAUGATUCK...          SHELBY...             HOLLAND...
  HUDSONVILLE...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4368 8653 4368 8604 4340 8605 4312 8598
      4257 8573 4251 8624 4295 8624 4315 8630
      4337 8645 4360 8653
TIME...MOT...LOC 2159Z 246DEG 34KT 4348 8640 4319 8621
          4274 8627

$$

JK
000 
WWUS53 KGRR 282218
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
618 PM EDT SAT JUN 28 2008

MIC005-121-127-139-282245-
/O.CON.KGRR.SV.W.0085.000000T0000Z-080628T2245Z/
OCEANA MI-MUSKEGON MI-ALLEGAN MI-OTTAWA MI-
618 PM EDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR OTTAWA...NORTHWESTERN ALLEGAN...MUSKEGON AND SOUTHERN OCEANA
COUNTIES...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELBRIDGE TO 8 MILES NORTHEAST OF NUNICA TO GLENN...AND
MOVING NORTHEAST AT 39 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  GRAND HAVEN...        HOLLAND...            SHELBY...
  WHITEHALL...          MUSKEGON...           SAUGATUCK...
  HUDSONVILLE...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4368 8653 4368 8604 4340 8605 4312 8598
      4257 8573 4251 8624 4295 8624 4315 8630
      4337 8645 4360 8653
TIME...MOT...LOC 2218Z 246DEG 34KT 4367 8625 4317 8594
          4255 8618

$$

JK
000 
WWUS53 KGRR 282244
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
644 PM EDT SAT JUN 28 2008

MIC005-121-127-139-282254-
/O.EXP.KGRR.SV.W.0085.000000T0000Z-080628T2245Z/
OCEANA MI-MUSKEGON MI-ALLEGAN MI-OTTAWA MI-
644 PM EDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA...NORTHWESTERN
ALLEGAN...MUSKEGON AND SOUTHERN OCEANA COUNTIES WILL EXPIRE AT 645 PM
EDT...

SEVERE WEATHER IS EXPECTED TO NO LONGER AFFECT THE WARNED AREA BY THE
EXPIRATION TIME. STAY TUNED FOR THE LATEST WEATHER INFORMATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4368 8653 4368 8604 4340 8605 4312 8598
      4257 8573 4251 8624 4295 8624 4315 8630
      4337 8645 4360 8653
TIME...MOT...LOC 2244Z 246DEG 34KT 4377 8593 4327 8563
          4265 8588

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:15 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 28, 3:15 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
315 PM EDT SAT JUN 28 2008

LATEST UPDATE...ALL EXCEPT AVIATION...

.SYNOPSIS...(315 PM EDT SAT JUN 28 2008)
A COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT AHEAD OF A STRONG
UPPER LOW PRESSURE SYSTEM. SHOWERS AND THUNDERSTORMS AHEAD OF THIS
FRONT WILL EXIT SOUTHWEST LOWER MICHIGAN. HEAVY RAIN...GUSTY
WINDS...FREQUENT LIGHTNING...AND SMALL HAIL WILL BE POSSIBLE WITH
THESE STORMS. RAIN CHANCES WILL TAPER OFF FROM WEST TO EAST SUNDAY.
THE UPCOMING WORK WEEK WILL BEGIN DRY AND COOL IN THE WAKE OF THE
LOW PRESSURE SYSTEM. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL BE ON THURSDAY.

&&

.SHORT TERM...(315 PM EDT SAT JUN 28 2008)
(TONIGHT THROUGH MONDAY NIGHT)
MAIN CONCERN IS THE STRENGTH AND COVERAGE OF THUNDERSTORMS TONIGHT.

CURRENTLY...STRONG/SEVERE STORMS ONGOING ALONG PRE-FRONTAL TROUGH
FROM LAKE ERIE SOUTHWESTWARD. OTHER CONVECTION HAS FIRED FROM GRAND
RAPIDS NWD ALONG THE LAKE BREEZE AND AHEAD OF A VORT MAX CROSSING
LAKE MI. CONVECTION TO THE NORTH IS DEEPER THANKS TO STRONGER
FORCING/CAA ALOFT AHEAD OF THE STRONG CUTOFF LOW OVER WI. A SEVERE
THUNDERSTORM WATCH #0633 WAS RECENTLY ISSUED FOR MUCH OF LOWER MI.
THERE MAY BE A WINDOW OF STRONG/SEVERE CONVECTION THIS EVENING WITH
THE APPROACH OF THE COLD POOL ALOFT.

TONIGHT...CLOSELY FOLLOWED THE SREF WITH TIMING THE BEST POPS IN THE
00-06Z TIMEFRAME AHEAD OF THE COLD FRONT. PROSPECTS FOR SEVERE
WEATHER ARE MUCH LOWER DUE TO THE DIURNAL COOLING AROUND THIS TIME.

SUNDAY...CHANCE POPS FOR MAINLY SHOWERS STILL ARE IN ORDER DUE TO
MUCH COLDER AIR ALOFT. A WEAK SECONDARY COLD FRONT SHOULD EXIT THE
SOUTHWEST CWFA BY EVENING...TAKING RAIN CHANCES WITH IT.

MONDAY/MONDAY NIGHT...STRONG RIDGING OVER THE WRN USA COMBINED WITH
THE LOW EXITING TO THE EAST...WILL PROVIDE NORTHERLY FLOW ALOFT FOR
THE CWFA...RESULTING IN COOL DRY CONDITIONS.

&&

.LONG TERM...(340 AM EDT SAT JUN 28 2008)
(TUESDAY THROUGH SATURDAY)
WE WILL SEE A WARMING TREND INTO MID WEEK WITH SOUTHWEST FLOW AHEAD
OF THE NEXT SYSTEM.  MODELS SHOW GOOD AGREEMENT WITH A COLD FRONT
COMING THROUGH LATE WEDNESDAY AFTERNOON/EARLY EVENING.  WILL
INCREASE POPS SLIGHTLY ON WEDNESDAY AS THIS FRONT APPROACHES.  TEMPS
WILL COOL ONCE AGAIN BEHIND THIS FRONT AND WE COULD SEE SOME
LINGERING SHOWERS ON THURSDAY OR EVEN INTO THURSDAY NIGHT AS THE
UPPER LEVEL SYSTEM SLIDES THROUGH.  WILL GO WITH A DRY PERIOD FROM
THE 4TH OF JULY INTO THE HOLIDAY WEEKEND AS HIGH PRESSURE DRIFTS
ACROSS THE REGION.

&&

.MARINE...(315 PM EDT SAT JUN 28 2008)
WINDS WILL INCREASE OVERNIGHT BEHIND THE COLD FRONT...RESULTING IN
HIGHER WAVES SUNDAY AROUND SUNRISE. WAVES WILL CONTINUE TO INCREASE
DURING THE DAY AS WINDS BACK AND STRENGTHEN. THEY SHOULD REMAIN NEAR
SCA LEVELS INTO EARLY MONDAY MORNING...WITH NO HIGHLIGHTS EXPECTED
THEREAFTER.

&&

.AVIATION...(236 PM EDT SAT JUN 28 2008)
SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO THE
EARLY EVENING AS A UPPER LEVEL DISTURBANCE MOVES INTO THE GREAT
LAKES.  THESE STORMS SHOULD BE MOST COMMONPLACE OVER THE FAR WESTERN
PORTION OF MICHIGAN BETWEEN 22Z AND 02Z.  THE STORMS SHOULD WEAKEN
QUITE A BIT BY THE TIME THEY REACH LAN/JXN AROUND SUNSET...AND THEY
MAY NEVER MAKE IT THAT FAR EAST.  THE WAVE WILL BE THROUGH THE
REGION BY ABOUT 03Z WHEN THE THREAT OF ANY SHOWER/STORMS WILL BE
OVER.  AN UPPER TROUGH SWINGS THROUGH ON SUNDAY MORNING.  WE WILL BE
RATHER STABLE AT THIS POINT OF THE MORNING...SO THIS TROUGH SHOULD
ONLY PRODUCE SCATTERED SHOWERS AND NO THUNDER.  OVERALL VFR
CONDITIONS SHOULD PREVAIL THROUGH THE TAF PERIOD...HOWEVER
CONDITIONS WILL BE MUCH LOWER IN ANY THUNDERSTORM.

&&

.HYDROLOGY...(315 PM EDT SAT JUN 28 2008)
DUE TO THE EXPECTED PROGRESSIVE NATURE OF THUNDERSTORMS...AREAL QPF
SHOULD STAY FAIRLY LOW...WITH NO HYDRO CONCERNS ANTICIPATED.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:     TJT
SHORT TERM:   TJT
LONG TERM:    JK
MARINE        TJT
AVIATION:     JK
HYDROLOGY:    TJT
Hazardous weather outlook, Jun 28, 5:03 AM EDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
503 AM EDT SAT JUN 28 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-290915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
503 AM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE PRIMARY
THREAT WITH THESE STORMS ARE FORECASTED TO BE CLOUD TO GROUND
LIGHTNING STRIKES...LOCALLY HEAVY RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT AND
ALSO FOR LATER WEDNESDAY INTO THURSDAY. SOME OF THE STORMS FOR THE
MIDDLE PART OF THE WEEK COULD BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE EXPECTED.

LMZ844>849-290915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
503 AM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...POSING A THREAT TO MARINERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

IN ADDITION TO SOME THUNDERSTORMS SUNDAY INTO SUNDAY NIGHT...WINDS
AND WAVES WILL BE ON THE INCREASE. WAVES ARE LIKELY TO BUILD OVER TO 4
FEET SUNDAY...CREATING HAZARDOUS CONDITIONS TO SMALL CRAFT. ALSO
THERE WILL BE AN INCREASED RISK FOR RIP CURRENTS SUNDAY INTO
SUNDAY NIGHT.

In the hours before

Local storm report, Jun 28, 11:35 AM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1135 AM EDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TSTM WND GST     WAYLAND                 42.67N 85.64W
06/27/2008  E40.00 MPH       ALLEGAN            MI   BROADCAST MEDIA

0720 PM     TSTM WND DMG     WAYLAND                 42.67N 85.64W
06/27/2008                   ALLEGAN            MI   TRAINED SPOTTER

            A 3 INCH HEALTHY BRANCH DOWN ON OLD DIVISION RD JUST EAST
            OF US 131 IN WAYLAND. OTHER SMALLER BRANCHES WERE
            REPORTED DOWN ON A ONE MILE STRETCH OF THE ROAD.

0720 PM     HAIL             3 NW WAYLAND            42.71N 85.68W
06/27/2008  M0.25 INCH       ALLEGAN            MI   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED.

0730 PM     HEAVY RAIN       DORR                    42.73N 85.72W
06/27/2008  E1.07 INCH       ALLEGAN            MI   STORM CHASER

            FELL IN 20 MINUTES.

0812 PM     TSTM WND DMG     CRYSTAL                 43.26N 84.91W
06/27/2008                   MONTCALM           MI   BROADCAST MEDIA

            POWER LINES AND TREES DOWN

0921 PM     TSTM WND GST     5 NW MAPLE RAPIDS       43.16N 84.76W
06/27/2008  E60.00 MPH       GRATIOT            MI   BROADCAST MEDIA

            BLEW HAY BAILER BACK 8 FEET.

0921 PM     TSTM WND GST     5 NW MAPLE RAPIDS       43.16N 84.76W
06/27/2008  M60.00 MPH       GRATIOT            MI   BROADCAST MEDIA

            BLEW HAY BAILER BACK 8 FEET.

0923 PM     TSTM WND DMG     2 W PERRINTON           43.18N 84.72W
06/27/2008                   GRATIOT            MI   COUNTY OFFICIAL

            TREE DOWN

0937 PM     TSTM WND DMG     1 NW ITHACA             43.30N 84.62W
06/27/2008                   GRATIOT            MI   COUNTY OFFICIAL

            TREE DOWN BLOCKING ROAD

0100 AM     HEAVY RAIN       DELTA CENTER            42.72N 84.65W
06/28/2008  M1.22 INCH       EATON              MI   BROADCAST MEDIA

            1.22 INCHES OF RAIN FELL BETWEEN 1230 AM - 1 AM. ALSO THE
            EMERGENCY COORDINATOR REPORTED WIDESPREAD POOR DRAINAGE
            FLOODING.

0130 AM     HEAVY RAIN       4 NW LANSING            42.75N 84.61W
06/28/2008  M1.44 INCH       EATON              MI   TRAINED SPOTTER

            1.44 INCHES OF RAIN OVERNIGHT...MOST OF IT IN LESS THAN
            AN HOUR.

1115 AM     HEAVY RAIN       DORR                    42.73N 85.72W
06/28/2008  M2.90 INCH       ALLEGAN            MI   TRAINED SPOTTER

            24HR TOTAL MEASURED BY SPOTTER. THIS INCLUDES THE 20
            MINUTE TOTAL OF 1.07 INCHES AROUND 730PM. SPOTTER ALSO
            REPORTS A SECTION OF 12TH AVE AND 14TH AVE IN WAYLAND HAD
            MINOR WASHOUTS DUE TO THE EXCESSIVE RAINFALL.

&&

HOVING
Special weather statement, Jun 28, 3:16 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
316 PM EDT SAT JUN 28 2008

MIZ040-046-281945-
CLARE-ISABELLA-
316 PM EDT SAT JUN 28 2008

...SPECIAL WEATHER STATEMENT...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR CLARE...MOVING EAST AT 33 MPH.

* LOCATIONS IN THE PATH OF THE STORM INCLUDE...

  FARWELL...            CLARE...              LOOMIS...

THIS STORM IS CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
AND BRIEF DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS
TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH
AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4375 8462 4375 8488 4388 8492 4406 8462
      4391 8460 4390 8459
TIME...MOT...LOC 1916Z 260DEG 28KT 4381 8477

LAURENS
Local storm report, Jun 28, 3:50 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 PM EDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     NON-TSTM WND GST ALMA                    43.38N 84.65W
06/28/2008  E45 MPH          GRATIOT            MI   TRAINED SPOTTER

            ESTIMATES 2 TO 3 INCHES OF RAIN WATER IN PARKING LOT. NO
            RAINFALL MEASUREMENT.

&&

MKALEMBK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:07 PM EDTSpecial Weather StatementGRRMontcalm38 min
Jun 27, 8:47 PM EDTSpecial Weather StatementGRRIsabella, Mecosta58 min
Jun 27, 9:20 PM EDTSevere Thunderstorm WarningGRRClinton, Gratiot48 min
Jun 27, 11:32 PM EDTSpecial Weather StatementGRRBarry, Clinton58 min
Jun 28, 12:40 AM EDTSpecial Weather StatementGRRClinton, Eaton, Ingham65 min
Jun 28, 1:17 AM EDTAreal Flood AdvisoryGRRClinton, Eaton, Ingham4 hr
Jun 28, 3:37 AM EDTSpecial Weather StatementGRRLake, Mason, Oceana53 min
Jun 28, 1:03 PM EDTSpecial Marine WarningGRR23 min
Jun 28, 3:16 PM EDTSpecial Weather StatementGRRClare29 min
Jun 28, 4:50 PM EDTSpecial Marine WarningGRR115 min
Jun 28, 5:42 PM EDTSpecial Weather StatementGRRMason63 min
Jun 28, 5:47 PM EDTSpecial Weather StatementGRRAllegan, Van Buren58 min
Jun 28, 6:20 PM EDTSpecial Weather StatementGRRLake, Mecosta, Montcalm, Newaygo, Osceola40 min
Jun 28, 6:40 PM EDTSpecial Marine WarningGRR69 min
Jun 28, 6:54 PM EDTSpecial Weather StatementGRRAllegan, Van Buren66 min
Jun 28, 7:33 PM EDTSpecial Weather StatementGRRClare, Isabella42 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.